MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR BALL ELECTRODE 5 FR.

KARL STORZ SE & CO. KG BIPOLAR BALL ELECTRODE 5 FR.
Model Number 26159GC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during the hysteroscopy, in order to cut out the endometrial polyp, the tip of electrode exploded into few pieces inside of the uterus.A micrograsper was used to evacuate some of them.Because of pressure of liquid inside of the uterus, there is a chance that some of the pieces went through the tubes into the douglas pouch.It was reported that patient has no problems after surgery.As it cannot be excluded that some pieces remained in the patient's body, the case is deemed precautionary reportable.Note: the customer did not provide the article number of the affected device.It was only reported that it was a bipolar ball electrode 5 fr.Without further information it cannot be determined which is the exact article affected and if it was even a karl storz article.
 
Additional Manufacturer Narrative
Additional information was added in section b5 and h6.The affected device will not be returned for investigation to the manufacturer.Should additional information / investigation results become available, a supplemental report will be submitted.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
The procedure was prolonged by more than 15 minutes but less than 60 minutes.The product was scrapped during the incident.
 
Additional Manufacturer Narrative
Additional information added to reflect in section b5, section d product information and g4.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
Additional information received july 23,2025: the exact prolongation of the surgery was 20 minutes.
 
Additional Manufacturer Narrative
As the item complained about is not available for technical examination, the cause analysis can only be based on the customer's information.The high-voltage test carried out as part of quality assurance did not reveal any abnormalities in the affected batch.This indicates that a production-related defect is unlikely.The available evidence suggests that either excessive mechanical stress on the distal end of the electrode or excessive electrical voltage - or a combination of both factors - could have led to the breakage.However, a conclusive and reliable assessment of the cause is only possible through a physical examination of the affected item.The above conducted investigations did not reaveal a root cause related to the labelling or the device history.All production related quality checks were passed and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pick up in similar complaints, no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
BIPOLAR BALL ELECTRODE 5 FR.
Common Device Name
BIPOLAR BALL ELECTRODE 5 FR.
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22387231
Report Number9610617-2025-01134
Device Sequence Number7137828
Product Code GCJ
UDI-Device Identifier04048551094327
UDI-Public04048551094327
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K951986
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159GC
Device Catalogue Number26159GC
Device Lot NumberUP03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer07/10/2025
07/15/2025
10/29/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date07/11/2025
08/06/2025
10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown